MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G43872
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter occupation = radiology technologist (rt).(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure involving placement of a port, a micropuncture transitionless access set's wire separated in the patient.The separated portion of the wire was initially unable to be retrieved; however, a surgical consult was obtained and the wire was removed.Additional information has been requested, but is unavailable at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: a2, a3, a4, a5b, b3, b5, e4, f2.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 19feb2021 via a medwatch 3500a.During placement of a port-a-cath in interventional radiology, the left internal jugular vein was visualized under fluoroscopy with image documentation of needle entry into the left internal jugular.An attempt to advance the guidewire centrally was unsuccessful and in removing the needle and guidewire, the guidewire was fractured, and a segment was lodged in the subcutaneous tissue.Attempts at removal were unsuccessful and surgery was called for assistance.The surgeon was able to extend the incision by 1-centimeter to allow for dissection and was able to grasp the tissue in which the guidewire was embedded and remove the fragment.The radiologist was then able to complete port-a-cath placement without further incident.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving placement of a port, a micropuncture transitionless access set's wire separated in the patient.The separated portion of the wire was initially unable to be retrieved; however, a surgical consult was obtained and the wire was removed.Additional information was received 19feb2021 via a medwatch 3500a.During placement of a port-a-cath in interventional radiology, the left internal jugular vein was visualized under fluoroscopy with image documentation of needle entry into the left internal jugular.An attempt to advance the guidewire centrally was unsuccessful and in removing the needle and guidewire, the guidewire was fractured, and a segment was lodged in the subcutaneous tissue.Attempts at removal were unsuccessful and surgery was called for assistance.The surgeon was able to extend the incision by 1-centimeter to allow for dissection and was able to grasp the tissue in which the guidewire was embedded and remove the fragment.The radiologist was then able to complete port-a-cath placement without further incident.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.Physical examination of the returned device showed the entire wire guide was not returned.Only an elongated section of the wire coil was received.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Evidence from the complaint file, device history record, complaint history, manufacturing documents, and device failure analysis suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The product ifu instructs the user to inspect the product to ensure no damage has occurred upon removal from the package, not to withdraw or manipulate the wire guide through a needle, and not to attempt to withdraw the wire guide if resistance is felt.Based on the information provided and the results of the investigation, cook has concluded that device failure contributed to the event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11323179
Report Number1820334-2021-00325
Device Sequence Number17175224
Product Code DYB
UDI-Device Identifier00827002438729
UDI-Public(01)00827002438729(17)231123(10)13585145
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2023
Device Model NumberG43872
Device Catalogue NumberMPIS-505-SST
Device Lot Number13585145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer02/19/2021
05/06/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date02/24/2021
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient Weight89